Alert archive / Maine / Wind Advisories in 2019
Wind Advisory 7, NWS Caribou, ME
NWS Caribou, ME issued this wind advisory at Mar 10, 2019, 3:34 AM EDT for Hancock County, Washington County, Maine. It took effect at Mar 10, 2019, 7:00 PM EDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Mar 10, 2019, 3:34 AM EDT (07:34 UTC)
- In effect from
- Mar 10, 2019, 7:00 PM EDT
- Expired
- Mar 11, 2019, 12:01 AM EDT
- In force
- 5 hr
- Issued by
- NWS Caribou, ME
Counties Hancock County, ME, Washington County, ME
The radar
The Caribou radar (KCBW), 142 km from the middle of the area, began a volume at 07:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 00:00Z, 7.6 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2705 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- -28 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
057 WWUS71 KCAR 100734 NPWCAR URGENT - WEATHER MESSAGE National Weather Service Caribou ME 334 AM EDT Sun Mar 10 2019 MEZ029-030-101600- /O.NEW.KCAR.WI.Y.0007.190310T2300Z-190311T0600Z/ Coastal Hancock-Coastal Washington- Including the cities of Ellsworth, Bar Harbor, Bucksport, Castine, Eastport, Machias, and Cherryfield 334 AM EDT Sun Mar 10 2019 ...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 2 AM EDT MONDAY... The National Weather Service in Caribou has issued a Wind Advisory, which is in effect from 7 PM this evening to 2 AM EDT Monday. * WINDS...Southeast 15 to 25 mph with gusts up to 45 mph. * TIMING...Through this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and scattered power outages may result. Limited visibilities will make travel difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts of 40 to 50 mph are expected. Winds this strong can make driving difficult... especially for high profile vehicles. Use extra caution. && $$
5 follow-up statements
828 WWUS71 KCAR 101321 NPWCAR URGENT - WEATHER MESSAGE National Weather Service Caribou ME 921 AM EDT Sun Mar 10 2019 MEZ029-030-102130- /O.CON.KCAR.WI.Y.0007.190310T2300Z-190311T0600Z/ Coastal Hancock-Coastal Washington- Including the cities of Ellsworth, Bar Harbor, Bucksport, Castine, Eastport, Machias, and Cherryfield 921 AM EDT Sun Mar 10 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 2 AM EDT MONDAY... * WINDS...Southeast 15 to 25 mph with gusts up to 45 mph. * TIMING...Through this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and scattered power outages may result. Limited visibilities will make travel difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts of 40 to 50 mph are expected. Winds this strong can make driving difficult... especially for high profile vehicles. Use extra caution. && $$
924 WWUS71 KCAR 101857 NPWCAR URGENT - WEATHER MESSAGE National Weather Service Caribou ME 257 PM EDT Sun Mar 10 2019 MEZ029-030-110300- /O.CON.KCAR.WI.Y.0007.190310T2300Z-190311T0600Z/ Coastal Hancock-Coastal Washington- Including the cities of Ellsworth, Bar Harbor, Bucksport, Castine, Eastport, Machias, and Cherryfield 257 PM EDT Sun Mar 10 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 2 AM EDT MONDAY... * WINDS...Southeast 20 to 30 mph with gusts up to 45 mph. * TIMING...Through this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and scattered power outages may result. Limited visibilities will make travel difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts of 40 to 50 mph are expected. Winds this strong can make driving difficult... especially for high profile vehicles. Use extra caution. && $$
556 WWUS71 KCAR 102228 NPWCAR URGENT - WEATHER MESSAGE National Weather Service Caribou ME 628 PM EDT Sun Mar 10 2019 MEZ029-030-110600- /O.CON.KCAR.WI.Y.0007.190310T2300Z-190311T0600Z/ Coastal Hancock-Coastal Washington- Including the cities of Ellsworth, Bar Harbor, Bucksport, Castine, Eastport, Machias, and Cherryfield 628 PM EDT Sun Mar 10 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT MONDAY... * WINDS...Southeast 20 to 30 mph with gusts up to 45 mph. * TIMING...Through this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and scattered power outages may result. Limited visibilities will make travel difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts of 40 to 50 mph are expected. Winds this strong can make driving difficult... especially for high profile vehicles. Use extra caution. && $$ CB
798 WWUS71 KCAR 110124 NPWCAR URGENT - WEATHER MESSAGE National Weather Service Caribou ME 924 PM EDT Sun Mar 10 2019 MEZ029-030-110600- /O.CON.KCAR.WI.Y.0007.000000T0000Z-190311T0600Z/ Coastal Hancock-Coastal Washington- Including the cities of Ellsworth, Bar Harbor, Bucksport, Castine, Eastport, Machias, and Cherryfield 924 PM EDT Sun Mar 10 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT MONDAY... * WINDS...Southeast 20 to 30 mph with gusts up to 45 mph. * TIMING...Through this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and scattered power outages may result. Limited visibilities will make travel difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts of 40 to 50 mph are expected. Winds this strong can make driving difficult... especially for high profile vehicles. Use extra caution. && $$ CB
305 WWUS71 KCAR 110401 NPWCAR URGENT - WEATHER MESSAGE National Weather Service Caribou ME 1201 AM EDT Mon Mar 11 2019 MEZ029-030-110515- /O.CAN.KCAR.WI.Y.0007.000000T0000Z-190311T0600Z/ Coastal Hancock-Coastal Washington- Including the cities of Ellsworth, Bar Harbor, Bucksport, Castine, Eastport, Machias, and Cherryfield 1201 AM EDT Mon Mar 11 2019 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Caribou has cancelled the Wind Advisory. The wind will diminish overnight as secondary low pressure lifts across the coast. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this wind advisory went out at Mar 9, 11:18 PM EST, 3 hours 16 minutes earlier.
Area forecast discussion, Mar 9, 11:18 PM EST, 3 hours 16 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
1118 PM EST Sat Mar 9 2019
.SYNOPSIS...
High pressure will cross the region tonight through early
Sunday. Low pressure tracking northeast from the Great Lakes
will draw a warm front toward the region later Sunday. The low
will track north of Maine Monday drawing a cold front across the
region late.
&&
.NEAR TERM /THROUGH SUNDAY/...
11:20 PM Update...The sky remains clear across the area.
Adjusted temps for valley areas getting much colder than
surrounding locations. Otherwise, no significant changes this
hour.
Previous discussion:
High pressure will begin to exit across the Maritimes tonight.
Generally expect mostly clear skies across the region tonight,
though clouds should begin to increase late across western
areas. Low pressure tracking northeast from the Great Lakes will
draw a warm front toward Maine Sunday. Cloud cover will
increase early Sunday. Overrunning snow will then expand across
the region through the afternoon, though drier air with
retreating high pressure could slow the eastward advance.
Precipitation should generally remain in the form of snow
Sunday, though a transition to a wintry mix could begin to occur
across Downeast areas late. Snow accumulations through Sunday
are expected to range from 1 to 3 inches across western
portions of the forecast area, to around an inch across eastern
areas. Have issued Winter Weather Advisories across northern and
central portions of the forecast area starting during the
afternoon. High pressure will provide favorable conditions for
radiational cooling tonight allowing temperatures to fall
rapidly. Generally expect low temperatures tonight to range from
around 5 below to around 15 below zero north, to the single
digits above zero interior Downeast with 5 to 10 along the
Downeast coast. However, locally colder temperatures are
possible across the entire region. High temperatures Sunday will
range from the mid 20s north, to the lower 30s interior
Downeast with lower to mid 30s along the Downeast coast.
&&
.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY/...
Wintry precipitation continues into Sunday evening. A weak surface
low will be developing and moving northeast through southwest
Maine in the evening, and expect a surge of warm air right out
ahead of this. At 8pm, expect snow-to-mix transition line to be
near Bangor, with the line moving north to just south of Houlton
toward midnight, stopping there and not making it further
north. Will be about an hour of freezing rain and/or sleet with
the precipitation type transition, and most places that see the
transition will change over to plain rain for a bit before the
precipitation ends overnight. Far northern Maine should stay
just snow, with totals 3 to 6 inches. Precipitation ending late
in the night.
Looking for strong winds aloft though the winds will have trouble
reaching the surface. Still, may end up needing a wind advisory
for the coast and will keep an eye out.
Breezy Monday behind the system with only a slightly cooler
airmass. Chance of rain and snow showers mainly Northern Maine.
Cooler air gradually continues to filter in Tuesday with
readings returning to near or slightly below average levels.
Could be a snow shower or two in the north continuing into
Tuesday, but coverage should be less than on Monday.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
Long awaited taste of spring coming Wednesday to Friday. Highs
in the 30s on Wednesday, rising to the 40s to low 50s on Friday.
Should be rain at some point in the Thursday night to early
Saturday period. Probably not much rain, though. The snowpack in
Northern Maine should easily be able to handle the warmer
temperatures and rain with few impacts. Snowpack is much thinner
Downeast, and it's possible there could be some minor issues
there. Looks to cool down again for next weekend.
&&
.AVIATION /04Z SUNDAY THROUGH THURSDAY/...
NEAR TERM: VFR conditions are expected across the region
tonight through early Sunday. Conditions will lower to MVFR/IFR
levels Sunday afternoon with developing snow. LLWS is possible,
especially at the Down East terminals toward 00z Monday.
SHORT TERM: Expect widespread IFR Sunday night with low level
wind shear. Improving to VFR most areas Monday through
Wednesday, although some MVFR ceilings could persist at times in
the north Monday and Tuesday. VFR conditions are then expected
into Thursday.
&&
.MARINE...
NEAR TERM: A few gusts approaching small craft advisory levels
this evening, but they will settle down overnight as high
pressure crests over the waters. Winds will then increase
Sunday, with gale force gusts developing during the afternoon. A
Gale Warning has been issued starting Sunday afternoon. Light
freezing spray is possible late tonight through early Sunday.
Visibilities will lower in developing snow/rain Sunday.
SHORT TERM: Southerly gales expected Sunday evening with seas up
to 12 feet. Wind switching to westerly for Monday and Tuesday
with small craft winds and seas. Conditions below small craft
Tuesday night and Wednesday with high pressure.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...Winter Weather Advisory from 3 PM Sunday to 4 AM EDT Monday
for MEZ001>006-010-011-031-032.
MARINE...Gale Warning from 4 PM Sunday to 2 AM EDT Monday for
ANZ050>052.
&&
Near Term...CB/Norcross
Short Term...Foisy
Long Term...Foisy
Aviation...CB/Norcross/Foisy
Marine...CB/Norcross/FoisyHazardous weather outlook, Mar 10, 3:31 AM EDT, 3 minutes before
Hazardous Weather Outlook National Weather Service Caribou ME 331 AM EDT Sun Mar 10 2019 MEZ001>006-010-011-015-031-032-110745- Northwest Aroostook-Northeast Aroostook-Northern Somerset- Northern Piscataquis-Northern Penobscot-Southeast Aroostook- Central Piscataquis-Central Penobscot-Southern Penobscot- Southern Piscataquis-Northern Washington- 331 AM EDT Sun Mar 10 2019 ...WINTER WEATHER ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 4 AM EDT MONDAY... This Hazardous Weather Outlook is for Central Highlands Maine, Far Eastern Maine, Far Northern Maine, North Woods Maine and Penobscot Valley Maine. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MEZ016-017-110745- Interior Hancock-Central Washington- 331 AM EDT Sun Mar 10 2019 This Hazardous Weather Outlook is for Interior DownEast Maine. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MEZ029-030-110745- Coastal Hancock-Coastal Washington- 331 AM EDT Sun Mar 10 2019 ...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 2 AM EDT MONDAY... This Hazardous Weather Outlook is for Coastal DownEast Maine. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ050>052-110745- Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 331 AM EDT Sun Mar 10 2019 ...GALE WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 2 AM EDT MONDAY... This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.